Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 23, 2021, 4:56 PM MDT for Cheyenne County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 4:56 PM MDT (22:56 UTC)
- Expired
- Jun 23, 2021, 5:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 121 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3959 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WWUS85 KCYS 232256
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
456 PM MDT Wed Jun 23 2021
NEZ054-055-232330-
Kimball NE-Cheyenne NE-
456 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHEYENNE AND EAST
CENTRAL KIMBALL COUNTIES UNTIL 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Kimball to near Dix to near
Potter to 14 miles east of Kimball Airport. Movement was east at 25
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Potter.
This includes Interstate 80 in Nebraska between mile markers 32 and
46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4134 10330 4128 10317 4121 10317 4111 10323
4106 10334 4108 10346 4112 10350 4115 10350
4120 10345 4127 10347 4131 10348
TIME...MOT...LOC 2255Z 254DEG 21KT 4129 10345 4123 10340 4116 10340
4114 10342
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:31 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 23, 2:31 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 231 PM MDT Wed Jun 23 2021 .SHORT TERM...(Late this afternoon - Friday) Issued at 230 PM MDT Wed Jun 23 2021 Upper ridge was centered east of the Rocky Mountain Front Range with a trough approaching the Great Basin. Southwest flow aloft was advecting subtropical moisture northeastward over the Rockies and High Plains with plenty of mid and high clouds spreading over the CWA. Smoke from CO wildfires was spreading into southeast WY, however surface visibilities were 10SM. 2 PM temperatures were in the 80s and 90s. There were widely scattered showers and a few thunderstorms developing over portions of east and south central WY. These high-based showers were producing strong wind gusts up to 50 MPH, but little rainfall. This will be the trend for the rest of the afternoon. The showers will diminish this evening, however showers may begin to develop over the higher terrain of Carbon and Albany counties toward morning. Confidence is high for increasing coverage of showers and thunderstorms producing beneficial rainfall Thursday through Friday. Precipitable water values rise to around an inch Thursday afternoon through Friday afternoon. Model QPFs vary in their placement and amount of precipitation, with the GFS having the wetter bias. Overall, QPF will vary between 0.60 inch and 1.3 inches. Locally higher amounts are possible with training convection. Will need to keep a close eye on the area burn scars, particularly Mullen for possible flash flooding. At this time, storm motion ~30 kt should keep the risk low. With regards to severe weather, there is a risk for a few strong to marginally severe storms producing damaging wind gusts and perhaps one inch diameter hail Thursday afternoon east of a Lusk to Cheyenne line. Cooler temperatures Friday will result in less instability and thunderstorm coverage. .LONG TERM...(Friday Night - Wednesday) Issued at 308 AM MDT Wed Jun 23 2021 Key Messages: 1) Starting off with below normal temperatures and scattered showers with a few thunderstorms possible this weekend. 2) Turning warmer and drier early to mid-next week as temperatures climb back above normal and elevated fire weather concerns return. Weather Discussion: Multi-deterministic and ensemble model guidance indicates longwave troughing across the upper-mid west extending SW to the High Plains including WY/NE this weekend. H7 temperatures will be unseasonably cool in the +2C to +8C range NE to SW. Clouds will also likely hamper daytime heating and a welcomed below average period is likely under H7-H3 north flow. H7 temperatures remain nearly the same Sunday with slightly warmer surface conditions. Overall MUCAPE values of 200-300 J/Kg could support a few rumbles of thunder each afternoon but most activity will be light with scattered showers as synoptic QG lift will be present with vorticity maxima shifting through the upstream trough current from the north. By Monday and into mid-next week - the aforementioned trough exits east with a larger H5 ridge taking form over the northern Rockies to the Pacific NW. This will suppress most convection as H7 temperatures increase to +10C east to +18C west. Will need to monitor for increased fire weather concerns early next week. While some relief from ongoing drought conditions could occur Friday- Sunday, this will not be enough for improvement most likely with next week going mostly dry again. May have to watch for a back door cold front late next week and some additional afternoon convection but overall precipitation coverage looks limited at best. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1146 AM MDT Wed Jun 23 2021 VFR conditions expected through the forecast period as scattered showers and thunderstorms develop this afternoon. Isolated showers will develop around KLAR and KCYS around 19z with gusty, erratic winds possible. Storms will become more scattered farther east across the Nebraska Panhandle where VCTS and SHRA has been included for these terminals. Timing will be mainly 22-01z late this afternoon with gusty, erratic winds in the vicinity of these storms being the main hazard. Storms will be high-based so ceilings should remain at VFR levels. BKN-OVC skies will continue overnight across the area. && .FIRE WEATHER... Issued at 230 PM MDT Wed Jun 23 2021 Very warm, breezy and dry conditions will high fire danger for portions of southeast Wyoming this afternoon. Critical fire weather conditions will continue for the central and southern Laramie Range where a Red Flag Warning remains in effect. Widely scattered showers and thunderstorms may produce brief strong and gusty winds this afternoon. A low pressure system will move east into the region, with a cold front moving south through the plains Thursday. Numerous showers and scattered thunderstorms will produce periods of moderate to locally heavy wetting rains. There is a low risk for flooding for area burn scars Thursday and Friday. Scattered showers and thunderstorms will persist Saturday, becoming more isolated Sunday. Drier and warmer weather returns early next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 7 PM MDT this evening for WYZ309. NE...None. && SHORT TERM...MAJ LONG TERM...JSA AVIATION...MB FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 23, 2:35 PM MDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 235 PM MDT Wed Jun 23 2021 WYZ106-116-117-241600- Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- 235 PM MDT Wed Jun 23 2021 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Hot and dry conditions will lead to critical fire danger over the South Laramie Range and foothills this afternoon. Outdoor burning is strongly discouraged. A Red Flag Warning is in effect from 11 AM to 7 PM MDT. Scattered high-based showers and a few thunderstorms will develop over the higher terrain early this afternoon, and move east through the remainder of the day. Strong winds in excess of 50 MPH will be the primary hazard from this activity. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms are expected for much of the area from Thursday afternoon through Friday. The overall threat for severe weather is low. However, some of this activity could produce small hail and gusty winds, as well as locally heavy rainfall. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-118-119- 241600- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-East Platte County-Goshen County- Central Laramie County-East Laramie County- 235 PM MDT Wed Jun 23 2021 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming and portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Very hot conditions are expected today over the high plains of southeast Wyoming and western Nebraska with high temperatures approaching 100 degrees. Sensitive groups should take action to limit exposure to the heat. Scattered high-based showers and a few thunderstorms will develop over the higher terrain early this afternoon, and move east through the remainder of the day. Strong winds in excess of 50 MPH will be the primary hazard from this activity. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms are expected for much of the area from Thursday afternoon through Friday. The overall threat for severe weather is low. However, some of this activity could produce small hail and gusty winds, as well as locally heavy rainfall. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. WYZ112-114-241600- Sierra Madre Range-Snowy Range- 235 PM MDT Wed Jun 23 2021 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated high-based showers and a few thunderstorms will develop this afternoon and evening. This activity may be accompanied by gusty and erratic surface winds in excess of 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms are expected for much of the area from Thursday afternoon through Friday. The overall threat for severe weather is low. However, some of this activity could produce small hail and gusty winds, as well as locally heavy rainfall. Interests near the Mullen Burn Scar should closely monitor weather conditions. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. WYZ104-105-109>111-113-115-241600- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley- 235 PM MDT Wed Jun 23 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated high-based showers and a few thunderstorms will develop this afternoon and evening. This activity may be accompanied by gusty and erratic surface winds in excess of 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms are expected for much of the area from Thursday afternoon through Friday. The overall threat for severe weather is low. However, some of this activity could produce small hail and gusty winds, as well as locally heavy rainfall. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Jun 23, 3:23 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
323 PM MDT Wed Jun 23 2021
NEZ003-232200-
Box Butte NE-
323 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOX BUTTE COUNTY
UNTIL 400 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance, moving east at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central Box
Butte County.
LAT...LON 4209 10287 4216 10288 4225 10275 4220 10274
4210 10274 4209 10271 4208 10271
TIME...MOT...LOC 2123Z 251DEG 9KT 4214 10281
RubinSpecial weather statement, Jun 23, 3:31 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Wed Jun 23 2021
NEZ020-054-WYZ119-232200-
Kimball NE-Banner NE-East Laramie County WY-
331 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL...SOUTHWESTERN
BANNER AND EAST CENTRAL LARAMIE COUNTIES UNTIL 400 PM MDT...
At 331 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Albin, or 30 miles west of Kimball, moving
northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Albin.
LAT...LON 4124 10413 4122 10426 4129 10431 4136 10428
4144 10405 4134 10400 4130 10404 4127 10406
TIME...MOT...LOC 2131Z 234DEG 25KT 4132 10423
MokrySpecial weather statement, Jun 23, 3:35 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
335 PM MDT Wed Jun 23 2021
NEZ002-232200-
Dawes NE-
335 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 400 PM
MDT...
At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near
Whitney Lake, or 15 miles southwest of Chadron, moving east at 20
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Dawes
County.
LAT...LON 4263 10328 4266 10335 4272 10336 4276 10332
4279 10309 4263 10308
TIME...MOT...LOC 2134Z 264DEG 18KT 4270 10326
MokrySpecial weather statement, Jun 23, 4:13 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jun 23 2021
NEZ054-232230-
Kimball NE-
413 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIMBALL COUNTY UNTIL 430
PM MDT...
At 412 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kimball, moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kimball and Kimball Airport.
This includes Interstate 80 in Nebraska between mile markers 15 and
26.
LAT...LON 4117 10377 4126 10383 4132 10383 4139 10372
4122 10355 4116 10366
TIME...MOT...LOC 2212Z 235DEG 17KT 4125 10372
MokrySpecial weather statement, Jun 23, 4:30 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
430 PM MDT Wed Jun 23 2021
NEZ054-232300-
Kimball NE-
430 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIMBALL COUNTY UNTIL
500 PM MDT...
At 428 PM MDT, Doppler radar was tracking several strong
thunderstorms near Kimball, moving northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Kimball, Dix and Kimball Airport.
This includes Interstate 80 in Nebraska between mile markers 18 and
34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4112 10356 4116 10367 4122 10374 4128 10371
4139 10356 4135 10347 4129 10341 4123 10338
TIME...MOT...LOC 2228Z 232DEG 10KT 4124 10368
MokrySpecial weather statement, Jun 23, 4:56 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
456 PM MDT Wed Jun 23 2021
NEZ054-055-232330-
Kimball NE-Cheyenne NE-
456 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHEYENNE AND EAST
CENTRAL KIMBALL COUNTIES UNTIL 530 PM MDT...
At 455 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Kimball to near Dix to near
Potter to 14 miles east of Kimball Airport. Movement was east at 25
mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Potter.
This includes Interstate 80 in Nebraska between mile markers 32 and
46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4134 10330 4128 10317 4121 10317 4111 10323
4106 10334 4108 10346 4112 10350 4115 10350
4120 10345 4127 10347 4131 10348
TIME...MOT...LOC 2255Z 254DEG 21KT 4129 10345 4123 10340 4116 10340
4114 10342
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:36 AM MDT | Red Flag Warning | CYS | 9 hr | |
| Jun 23, 2:10 PM MDT | Special Weather Statement | CYS | 50 min | |
| Jun 23, 3:23 PM MDT | Special Weather Statement | CYS | Box Butte | 37 min |
| Jun 23, 3:31 PM MDT | Special Weather Statement | CYS | Kimball | 29 min |
| Jun 23, 3:35 PM MDT | Special Weather Statement | CYS | Dawes | 25 min |
| Jun 23, 4:13 PM MDT | Special Weather Statement | CYS | Kimball | 17 min |
| Jun 23, 4:30 PM MDT | Special Weather Statement | CYS | Kimball | 30 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.